MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 23CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 23CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR723
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a clinical trial (b)(4) lower gastrointestinal procedure the patient experienced a pelvic haematoma.The patient required diagnostic imaging - ct angio, drug therapy, and a blood transfusion.They also required in-patient hospitalization or prolongation of existing hospitalization.The adverse event has a possible relationship with both the device and study procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/31/2025.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: were there any device issues identified during operation? if yes, please describe how was the device used in the procedure? what vessel was the device used on? was there a re-operation? was the bleeding source identified? and was it where the device was used? did the patient have any chemotherapy prior to the procedure? did the patient have any clotting issues? an analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/10/2025.Additional information was requested and the following was obtained: were there any device issues identified during operation? if yes, please describe.Confirmed no device issues during procedure.How was the device used in the procedure? unsure what other information you need here ¿ device was used as per manufacturer¿s instructions and training we received.I have been using the harmonic in some form or another for >10 years and i have not changed my practice.What vessel was the device used on? inferior mesenteric artery, inferior mesenteric vein confirmed.Was there a re-operation? still no further re-intervention.Was the bleeding source identified? and was it where the device was used? scans post-op show a renal bed large haematoma next to her psoas muscle excision but the bleeding vessel was not identified.Did the patient have any chemotherapy prior to the procedure? no chemotherapy or any oncological treatment within 30 days of procedure.Did the patient have any clotting issues? ¿ i could not see any pre-existing anti-coagulation for this participant.

Brand Name
HARMONIC 700 SHEARS 23CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22674316
Report Number3005075853-2025-06042
Device Sequence Number7412224
Product Code LFL
UDI-Device Identifier10705036035763
UDI-Public(01)10705036035763(17)290930(10)Y7054L
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHAR723
Device Lot NumberY7054L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight84 KG